• Previous Article
    Traveling wave solutions for time periodic reaction-diffusion systems
  • DCDS Home
  • This Issue
  • Next Article
    Global stability for a class of functional differential equations (Application to Nicholson's blowflies and Mackey-Glass models)
September 2018, 38(9): 4353-4390. doi: 10.3934/dcds.2018190

The Hénon equation with a critical exponent under the Neumann boundary condition

Department of Mathematical Sciences, KAIST, 291 Daehak-ro, Yuseong-gu, Daejeon 34141, Republic of Korea

Received  August 2017 Revised  April 2018 Published  June 2018

For $n≥ 3$ and $p = (n+2)/(n-2), $ we consider the Hénon equation with the homogeneous Neumann boundary condition
$ -Δ u + u = |x|^{α}u^{p}, \; u > 0 \;\text{in} \; Ω,\ \ \frac{\partial u}{\partial ν} = 0 \; \text{ on }\;\partial Ω,$
where
$Ω \subset B(0,1) \subset \mathbb{R}^n, n ≥ 3$, $α≥ 0$ and $\partial^*Ω \equiv \partialΩ \cap \partial B(0,1) \ne \emptyset.$
It is well known that for
$α = 0,$
there exists a least energy solution of the problem. We are concerned on the existence of a least energy solution for
$α > 0$
and its asymptotic behavior as the parameter
$α$
approaches from below to a threshold
$α_0 ∈ (0,∞]$
for existence of a least energy solution.
Citation: Jaeyoung Byeon, Sangdon Jin. The Hénon equation with a critical exponent under the Neumann boundary condition. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4353-4390. doi: 10.3934/dcds.2018190
References:
[1]

Adimurthi and G. Mancini, The Neumann problem for elliptic equations with critical nonlinearity, A tribute in honour of G. Prodi, Scu. Norm. Sup. Pisa, (1991), 9-25.

[2]

AdimurthiG. Mancini and S. L. Yadava, The role of the mean curvature in semilinear Neumann problem involving critical exponent, Comm. Partial Differential Equations, 20 (1995), 591-631. doi: 10.1080/03605309508821110.

[3]

AdimurthiF. Pacella and S. L. Yadava, Characterization of concentration points and $L^∞$ -estimates for solutions of a semilinear Neumann problem involving the critical Sobolev exponent, Differential Integral Equations, 8 (1995), 41-68.

[4]

AdimurthiF. Pacella and S. L. Yadava, Interaction between the geometry of the boundary and positive solutions of a semilinear Neumann problem with critical nonlinearity, J. Funct. Anal., 113 (1993), 318-350. doi: 10.1006/jfan.1993.1053.

[5]

M. Badiale and E. Serra, Multiplicity results for the supercritical Hénon equation, Adv. Nonlinear Studies, 4 (2004), 453-467. doi: 10.1515/ans-2004-0406.

[6]

H. Brézis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math., 36 (1983), 437-477. doi: 10.1002/cpa.3160360405.

[7]

J. ByeonS. Cho and J. Park, On the location of a peak point of a least energy solution for Hénon equation, Discrete Contin. Dyn. Syst., 30 (2011), 1055-1081. doi: 10.3934/dcds.2011.30.1055.

[8]

J. Byeon and Z.-Q. Wang, On the Hénon equation: Asymptotic profile of ground states, Ann. Inst. H. Poincare Anal. Non Lineaire, 23 (2006), 803-828. doi: 10.1016/j.anihpc.2006.04.001.

[9]

J. Byeon and Z.-Q. Wang, On the Hénon equation: Asymptotic profile of ground states $\amalg$, J. Differential Equations, 216 (2005), 78-108. doi: 10.1016/j.jde.2005.02.018.

[10]

J. Byeon and Z. Q. Wang, On the Hénon equation with a Neumann boundary condition: Asymptotic profile of ground states, Journal of Functional Analysis, 274 (2018), 3325-3376. doi: 10.1016/j.jfa.2018.03.015.

[11]

D. Cao and S. Peng, The asymptotic behaviour of the ground state solutions for Henon equation, J. Math. Anal. Appl., 278 (2003), 1-17. doi: 10.1016/S0022-247X(02)00292-5.

[12]

D. CaoS. Peng and S. Yan, Asymptotic behaviour of ground state solutions for the Henon equation, IMA J. Appl. Math., 74 (2009), 468-480. doi: 10.1093/imamat/hxn035.

[13]

J. Chabrowski and M. Willem, Least energy solutions of a critical Neumann problem with a weight, Calc. Var. Partial Differential Equations, 15 (2002), 421-431. doi: 10.1007/s00526-002-0101-0.

[14]

G. ChenW. M. Ni and J. Zhou, Algorithms and visualization for solutions of nonlinear ellptic equations, Inter. Jour. Bifur. Chaos, 10 (2000), 1565-1612. doi: 10.1142/S0218127400001006.

[15]

D. G. Costa and P. M. Girão, Existence and nonexistence of least energy solutions of the Neumann problem for a semilinear elliptic equation with critical Sobolev exponent and a critical lower-order perturbations, J. Differential Equations, 188 (2003), 164-202. doi: 10.1016/S0022-0396(02)00070-0.

[16]

M. Gazzini and E. Serra, The Neumann problem for the Henon equation, trace inequalities and Steklov eigenvalues, Ann. Inst. H. Poincare Anal. Non Lineaire, 25 (2008), 281-302. doi: 10.1016/j.anihpc.2006.09.003.

[17]

D. Gilbarg and N. Trudinger, Elliptic Partial Differntial Equations of Second Order, 2nd edition, Grundlehren 224, Springer, Berlin, Heidelberg, New York and Tokyo, 1983. doi: 10.1007/978-3-642-61798-0.

[18]

M. Hénon, Numerical experiments on the stability of spherical stellar systems, Astronomy and Astrophysics, 24 (1973), 229-238.

[19]

C. S. LinW. M. Ni and I. Takagi, Large amplitude stationary solutions to a chemotaxis system, J. Differential Equations, 72 (1988), 1-27. doi: 10.1016/0022-0396(88)90147-7.

[20]

P. L. Lions, The concentration-compactness principle in the calculus of variations, The limit case Ⅱ, Rev. Mat. Iberoamericana, 1 (1985), 45-121. doi: 10.4171/RMI/12.

[21]

P. L. LionsF. Pacella and M. Tricarico, Best constants in Sobolev inequalities for functions vanishing on some part of the boundary and related questions, Indiana Univ. Math. J., 37 (1988), 301-324. doi: 10.1512/iumj.1988.37.37015.

[22]

W. M. Ni, A nonlinear Dirichlet problem on the unit ball and its applications, Indiana Univ. Math. J., 31 (1982), 801-807. doi: 10.1512/iumj.1982.31.31056.

[23]

W. M. NiX. B. Pan and I. Takagi, Singular behavior of least-energy solutions of a semilinear Neumann problem involving critical Sobolev exponents, Duke Math. J., 67 (1992), 1-20. doi: 10.1215/S0012-7094-92-06701-9.

[24]

W. M. Ni and I. Takagi, On the shape of least-energy solutions to a semilinear Neumann problem, Comm. Pure Appl. Math., 44 (1991), 819-851. doi: 10.1002/cpa.3160440705.

[25]

S. Secchi and E. Serra, Symmetry breaking results for problems with exponential growth in the unit disc, Comm. Contemp. Math., 8 (2006), 823-839. doi: 10.1142/S0219199706002295.

[26]

E. Serra, Non radial positive solutions for the Hénon equation with critical growth, Calc. Var. Partial Differential Equations, 23 (2005), 301-326. doi: 10.1007/s00526-004-0302-9.

[27]

D. SmetsJ. Su and M. Willem, Non-radial ground states for the Hénon eqaution, Communications in Contemporary Mathematics, 4 (2002), 467-480. doi: 10.1142/S0219199702000725.

[28]

D. Smets, Partial symmetry and asymptotic behavior for some elliptic variational problems, Calc. Var. Partial Differential Equations, 18 (2003), 57-75. doi: 10.1007/s00526-002-0180-y.

[29]

X. J. Wang, Neumann problems of semilinear elliptic equations involving critical Sobolev exponents, J. Differential Equations, 93 (1991), 283-310. doi: 10.1016/0022-0396(91)90014-Z.

[30]

J. Wei and S. Yan, Infinitely many nonradial solutions for the Hénon equation with critical growth, Rev. Mat. Iberoamericana, 29 (2013), 997-1020. doi: 10.4171/RMI/747.

show all references

References:
[1]

Adimurthi and G. Mancini, The Neumann problem for elliptic equations with critical nonlinearity, A tribute in honour of G. Prodi, Scu. Norm. Sup. Pisa, (1991), 9-25.

[2]

AdimurthiG. Mancini and S. L. Yadava, The role of the mean curvature in semilinear Neumann problem involving critical exponent, Comm. Partial Differential Equations, 20 (1995), 591-631. doi: 10.1080/03605309508821110.

[3]

AdimurthiF. Pacella and S. L. Yadava, Characterization of concentration points and $L^∞$ -estimates for solutions of a semilinear Neumann problem involving the critical Sobolev exponent, Differential Integral Equations, 8 (1995), 41-68.

[4]

AdimurthiF. Pacella and S. L. Yadava, Interaction between the geometry of the boundary and positive solutions of a semilinear Neumann problem with critical nonlinearity, J. Funct. Anal., 113 (1993), 318-350. doi: 10.1006/jfan.1993.1053.

[5]

M. Badiale and E. Serra, Multiplicity results for the supercritical Hénon equation, Adv. Nonlinear Studies, 4 (2004), 453-467. doi: 10.1515/ans-2004-0406.

[6]

H. Brézis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math., 36 (1983), 437-477. doi: 10.1002/cpa.3160360405.

[7]

J. ByeonS. Cho and J. Park, On the location of a peak point of a least energy solution for Hénon equation, Discrete Contin. Dyn. Syst., 30 (2011), 1055-1081. doi: 10.3934/dcds.2011.30.1055.

[8]

J. Byeon and Z.-Q. Wang, On the Hénon equation: Asymptotic profile of ground states, Ann. Inst. H. Poincare Anal. Non Lineaire, 23 (2006), 803-828. doi: 10.1016/j.anihpc.2006.04.001.

[9]

J. Byeon and Z.-Q. Wang, On the Hénon equation: Asymptotic profile of ground states $\amalg$, J. Differential Equations, 216 (2005), 78-108. doi: 10.1016/j.jde.2005.02.018.

[10]

J. Byeon and Z. Q. Wang, On the Hénon equation with a Neumann boundary condition: Asymptotic profile of ground states, Journal of Functional Analysis, 274 (2018), 3325-3376. doi: 10.1016/j.jfa.2018.03.015.

[11]

D. Cao and S. Peng, The asymptotic behaviour of the ground state solutions for Henon equation, J. Math. Anal. Appl., 278 (2003), 1-17. doi: 10.1016/S0022-247X(02)00292-5.

[12]

D. CaoS. Peng and S. Yan, Asymptotic behaviour of ground state solutions for the Henon equation, IMA J. Appl. Math., 74 (2009), 468-480. doi: 10.1093/imamat/hxn035.

[13]

J. Chabrowski and M. Willem, Least energy solutions of a critical Neumann problem with a weight, Calc. Var. Partial Differential Equations, 15 (2002), 421-431. doi: 10.1007/s00526-002-0101-0.

[14]

G. ChenW. M. Ni and J. Zhou, Algorithms and visualization for solutions of nonlinear ellptic equations, Inter. Jour. Bifur. Chaos, 10 (2000), 1565-1612. doi: 10.1142/S0218127400001006.

[15]

D. G. Costa and P. M. Girão, Existence and nonexistence of least energy solutions of the Neumann problem for a semilinear elliptic equation with critical Sobolev exponent and a critical lower-order perturbations, J. Differential Equations, 188 (2003), 164-202. doi: 10.1016/S0022-0396(02)00070-0.

[16]

M. Gazzini and E. Serra, The Neumann problem for the Henon equation, trace inequalities and Steklov eigenvalues, Ann. Inst. H. Poincare Anal. Non Lineaire, 25 (2008), 281-302. doi: 10.1016/j.anihpc.2006.09.003.

[17]

D. Gilbarg and N. Trudinger, Elliptic Partial Differntial Equations of Second Order, 2nd edition, Grundlehren 224, Springer, Berlin, Heidelberg, New York and Tokyo, 1983. doi: 10.1007/978-3-642-61798-0.

[18]

M. Hénon, Numerical experiments on the stability of spherical stellar systems, Astronomy and Astrophysics, 24 (1973), 229-238.

[19]

C. S. LinW. M. Ni and I. Takagi, Large amplitude stationary solutions to a chemotaxis system, J. Differential Equations, 72 (1988), 1-27. doi: 10.1016/0022-0396(88)90147-7.

[20]

P. L. Lions, The concentration-compactness principle in the calculus of variations, The limit case Ⅱ, Rev. Mat. Iberoamericana, 1 (1985), 45-121. doi: 10.4171/RMI/12.

[21]

P. L. LionsF. Pacella and M. Tricarico, Best constants in Sobolev inequalities for functions vanishing on some part of the boundary and related questions, Indiana Univ. Math. J., 37 (1988), 301-324. doi: 10.1512/iumj.1988.37.37015.

[22]

W. M. Ni, A nonlinear Dirichlet problem on the unit ball and its applications, Indiana Univ. Math. J., 31 (1982), 801-807. doi: 10.1512/iumj.1982.31.31056.

[23]

W. M. NiX. B. Pan and I. Takagi, Singular behavior of least-energy solutions of a semilinear Neumann problem involving critical Sobolev exponents, Duke Math. J., 67 (1992), 1-20. doi: 10.1215/S0012-7094-92-06701-9.

[24]

W. M. Ni and I. Takagi, On the shape of least-energy solutions to a semilinear Neumann problem, Comm. Pure Appl. Math., 44 (1991), 819-851. doi: 10.1002/cpa.3160440705.

[25]

S. Secchi and E. Serra, Symmetry breaking results for problems with exponential growth in the unit disc, Comm. Contemp. Math., 8 (2006), 823-839. doi: 10.1142/S0219199706002295.

[26]

E. Serra, Non radial positive solutions for the Hénon equation with critical growth, Calc. Var. Partial Differential Equations, 23 (2005), 301-326. doi: 10.1007/s00526-004-0302-9.

[27]

D. SmetsJ. Su and M. Willem, Non-radial ground states for the Hénon eqaution, Communications in Contemporary Mathematics, 4 (2002), 467-480. doi: 10.1142/S0219199702000725.

[28]

D. Smets, Partial symmetry and asymptotic behavior for some elliptic variational problems, Calc. Var. Partial Differential Equations, 18 (2003), 57-75. doi: 10.1007/s00526-002-0180-y.

[29]

X. J. Wang, Neumann problems of semilinear elliptic equations involving critical Sobolev exponents, J. Differential Equations, 93 (1991), 283-310. doi: 10.1016/0022-0396(91)90014-Z.

[30]

J. Wei and S. Yan, Infinitely many nonradial solutions for the Hénon equation with critical growth, Rev. Mat. Iberoamericana, 29 (2013), 997-1020. doi: 10.4171/RMI/747.

[1]

Jaeyoung Byeon, Sungwon Cho, Junsang Park. On the location of a peak point of a least energy solution for Hénon equation. Discrete & Continuous Dynamical Systems - A, 2011, 30 (4) : 1055-1081. doi: 10.3934/dcds.2011.30.1055

[2]

Haiyang He. Asymptotic behavior of the ground state Solutions for Hénon equation with Robin boundary condition. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2393-2408. doi: 10.3934/cpaa.2013.12.2393

[3]

Futoshi Takahashi. On the number of maximum points of least energy solution to a two-dimensional Hénon equation with large exponent. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1237-1241. doi: 10.3934/cpaa.2013.12.1237

[4]

Henri Berestycki, Juncheng Wei. On least energy solutions to a semilinear elliptic equation in a strip. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1083-1099. doi: 10.3934/dcds.2010.28.1083

[5]

Shouming Zhou, Chunlai Mu, Yongsheng Mi, Fuchen Zhang. Blow-up for a non-local diffusion equation with exponential reaction term and Neumann boundary condition. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2935-2946. doi: 10.3934/cpaa.2013.12.2935

[6]

Ryuji Kajikiya. Nonradial least energy solutions of the p-Laplace elliptic equations. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 547-561. doi: 10.3934/dcds.2018024

[7]

Claudia Anedda, Giovanni Porru. Boundary estimates for solutions of weighted semilinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2012, 32 (11) : 3801-3817. doi: 10.3934/dcds.2012.32.3801

[8]

Goro Akagi. Energy solutions of the Cauchy-Neumann problem for porous medium equations. Conference Publications, 2009, 2009 (Special) : 1-10. doi: 10.3934/proc.2009.2009.1

[9]

Umberto De Maio, Akamabadath K. Nandakumaran, Carmen Perugia. Exact internal controllability for the wave equation in a domain with oscillating boundary with Neumann boundary condition. Evolution Equations & Control Theory, 2015, 4 (3) : 325-346. doi: 10.3934/eect.2015.4.325

[10]

Miaomiao Niu, Zhongwei Tang. Least energy solutions for nonlinear Schrödinger equation involving the fractional Laplacian and critical growth. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3963-3987. doi: 10.3934/dcds.2017168

[11]

Doyoon Kim, Hongjie Dong, Hong Zhang. Neumann problem for non-divergence elliptic and parabolic equations with BMO$_x$ coefficients in weighted Sobolev spaces. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4895-4914. doi: 10.3934/dcds.2016011

[12]

Martin Gugat, Günter Leugering, Ke Wang. Neumann boundary feedback stabilization for a nonlinear wave equation: A strict $H^2$-lyapunov function. Mathematical Control & Related Fields, 2017, 7 (3) : 419-448. doi: 10.3934/mcrf.2017015

[13]

Miaomiao Niu, Zhongwei Tang. Least energy solutions of nonlinear Schrödinger equations involving the half Laplacian and potential wells. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1215-1231. doi: 10.3934/cpaa.2016.15.1215

[14]

Zhongwei Tang. Least energy solutions for semilinear Schrödinger equations involving critical growth and indefinite potentials. Communications on Pure & Applied Analysis, 2014, 13 (1) : 237-248. doi: 10.3934/cpaa.2014.13.237

[15]

Alexander Gladkov. Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2053-2068. doi: 10.3934/cpaa.2017101

[16]

M. Eller. On boundary regularity of solutions to Maxwell's equations with a homogeneous conservative boundary condition. Discrete & Continuous Dynamical Systems - S, 2009, 2 (3) : 473-481. doi: 10.3934/dcdss.2009.2.473

[17]

Zhenhua Zhang. Asymptotic behavior of solutions to the phase-field equations with neumann boundary conditions. Communications on Pure & Applied Analysis, 2005, 4 (3) : 683-693. doi: 10.3934/cpaa.2005.4.683

[18]

Jason Metcalfe, Jacob Perry. Global solutions to quasilinear wave equations in homogeneous waveguides with Neumann boundary conditions. Communications on Pure & Applied Analysis, 2012, 11 (2) : 547-556. doi: 10.3934/cpaa.2012.11.547

[19]

Junichi Harada, Mitsuharu Ôtani. $H^2$-solutions for some elliptic equations with nonlinear boundary conditions. Conference Publications, 2009, 2009 (Special) : 333-339. doi: 10.3934/proc.2009.2009.333

[20]

Zuodong Yang, Jing Mo, Subei Li. Positive solutions of $p$-Laplacian equations with nonlinear boundary condition. Discrete & Continuous Dynamical Systems - B, 2011, 16 (2) : 623-636. doi: 10.3934/dcdsb.2011.16.623

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (93)
  • HTML views (87)
  • Cited by (0)

Other articles
by authors

[Back to Top]